Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 22, NWS Green Bay, WI

March 31, 2014

NWS Green Bay, WI issued this small craft advisory at Mar 31, 2014, 3:55 AM CDT. It took effect at Mar 31, 2014, 1:00 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2014, 3:55 AM CDT (08:55 UTC)
In effect from
Mar 31, 2014, 1:00 PM CDT
Expired
Apr 1, 2014, 8:59 PM CDT
In force
32 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WHUS73 KGRB 310855
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
355 AM CDT MON MAR 31 2014

...INCREASING WINDS AND WAVES EXPECTED...

.EXPECT INCREASING SOUTH TO SOUTHEAST WINDS TODAY AHEAD OF A LOW
PRESSURE SYSTEM LIFTING NORTH THROUGH THE NORTHERN PLAINS LATER
TODAY AND TONIGHT.

LMZ541>543-311700-
/O.NEW.KGRB.SC.Y.0022.140331T1800Z-140402T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
355 AM CDT MON MAR 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT TUESDAY. 

* SOUTHEAST WINDS WILL STRENGTHEN TO 15 TO 25 KTS TODAY...SHIFTING
  SOUTH THAN SOUTHWEST TONIGHT. A FEW GUSTS TO 35 KTS ARE POSSIBLE
  TONIGHT AND TUESDAY.

* WAVES WILL BUILD TO 4 TO 7 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
205 
WHUS73 KGRB 311601
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CDT MON MAR 31 2014

...INCREASING WINDS AND WAVES EXPECTED...

.WAVES AND WINDS WILL INCREASE TODAY AHEAD OF A LOW PRESSURE
SYSTEM LIFTING NORTH THROUGH THE NORTHERN PLAINS.

LMZ541>543-010015-
/O.CON.KGRB.SC.Y.0022.140331T1800Z-140402T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1101 AM CDT MON MAR 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

* SOUTHEAST WINDS OF 15 TO 25 KTS ARE EXPECTED TODAY... 
  SHIFTING SOUTH THAN SOUTHWEST TONIGHT. A FEW GUSTS TO 35 KTS 
  ARE POSSIBLE TONIGHT AND TUESDAY. 

* WAVES WILL BUILD TO 4 TO 7 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
339 
WHUS73 KGRB 312006
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CDT MON MAR 31 2014

...INCREASING WINDS AND WAVES EXPECTED...

.WAVES AND WINDS WILL CONTINUE TO INCREASE INTO TONIGHT AHEAD OF A
LOW PRESSURE SYSTEM LIFTING NORTH THROUGH THE NORTHERN PLAINS.

LMZ541>543-010415-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-140402T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
306 PM CDT MON MAR 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

* SOUTHEAST WINDS OF 15 TO 25 KTS ARE EXPECTED THIS EVENING...
  SHIFTING SOUTH THEN SOUTHWEST TONIGHT. A FEW GUSTS UP TO 35 KTS 
  ARE POSSIBLE TONIGHT AND TUESDAY.

* WAVES WILL BUILD TO 4 TO 7 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
027 
WHUS73 KGRB 010159
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CDT MON MAR 31 2014

..GUSTY WINDS AND BUILDING WAVES EXPECTED...

.GUSTY WINDS WITH BUILDING WAVES WILL CONTINUE TONIGHT AHEAD OF
A LOW PRESSURE SYSTEM LIFTING NORTH THROUGH THE NORTHERN PLAINS.

LMZ541>543-011000-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-140402T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
859 PM CDT MON MAR 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
TUESDAY...

* SOUTHEAST WINDS TO 30 KTS IS EXPECTED TONIGHT... SHIFTING SOUTH
  THEN SOUTHWEST BY MORNING. A FEW GUSTS UP TO 35 KTS ARE POSSIBLE
  TONIGHT AND TUESDAY MORNING.

* WAVES WILL BUILD TO 4 TO 7 FT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
593 
WHUS73 KGRB 010838
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
338 AM CDT TUE APR 1 2014

...GUSTY SOUTHWEST WINDS EXPECTED TODAY...

.A STRONG STORM SYSTEM TRACKING ACROSS WESTERN LAKE SUPERIOR WILL
GENERATE GUSTY SOUTHWEST WINDS TODAY THROUGH THIS EVENING. WINDS
WILL DIMINISH OVERNIGHT AS HIGH PRESSURE SETTLES ACROSS THE
REGION. 

LMZ521-522-011645-
/O.EXB.KGRB.SC.Y.0022.000000T0000Z-140402T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
338 AM CDT TUE APR 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* SOUTH WINDS TO 30 KNOTS WILL SHIFT SOUTHWEST EARLY TODAY. GALE
  FORCE GUSTS TO 35 KNOTS ARE POSSIBLE.

* THE BAY OF GREEN BAY REMAINS ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-011645-
/O.EXT.KGRB.SC.Y.0022.000000T0000Z-140402T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
338 AM CDT TUE APR 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* SOUTH WINDS TO 30 KNOTS WILL SHIFT SOUTHWEST EARLY TODAY. GALE
  FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. 

* WAVES OF 5 TO 8 FEET ARE EXPECTED THIS MORNING...THEN WAVES WILL
  BEGIN TO SLOWLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
444 
WHUS73 KGRB 011539
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1039 AM CDT TUE APR 1 2014

...GUSTY SOUTHWEST WINDS EXPECTED THROUGH THIS AFTERNOON...

.A STRONG STORM SYSTEM TRACKING ACROSS CENTRAL LAKE SUPERIOR WILL
GENERATE GUSTY SOUTHWEST WINDS THROUGH THIS EVENING. WINDS WILL
DIMINISH OVERNIGHT AS HIGH PRESSURE SETTLES ACROSS THE REGION.

LMZ521-522-541>543-012345-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-140402T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1039 AM CDT TUE APR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* SOUTH WINDS TO 30 KNOTS WILL SHIFT SOUTHWEST EARLY TODAY. A FEW GALE
  FORCE GUSTS TO 35 KNOTS ARE POSSIBLE.

* THE BAY OF GREEN BAY REMAINS ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MPC
967 
WHUS73 KGRB 012046
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT TUE APR 1 2014

...GUSTY WEST WINDS EXPECTED THIS EVENING...

.A STRONG STORM SYSTEM TRACKING ACROSS CENTRAL LAKE SUPERIOR WILL
GENERATE GUSTY WEST WINDS THROUGH THIS EVENING. WINDS WILL
DIMINISH OVERNIGHT AS HIGH PRESSURE SETTLES ACROSS THE REGION.

LMZ521-522-541>543-020300-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-140402T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
346 PM CDT TUE APR 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WEST WINDS 15 TO 25 KNOTS. GUSTS TO AROUND 30 KNOTS ARE POSSIBLE
  EARLY IN THE EVENING. 

* EXPECT 3 TO 5 FT WAVE SON LAKE MICHIGAN EARLY...BEFORE SUBSIDING
  TO 1 TO 3 FT BY MIDNIGHT. THE BAY OF GREEN BAY REMAINS ICE
  COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
863 
WHUS73 KGRB 020159
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CDT TUE APR 1 2014

...WINDS HAVE DECREASED TO BELOW HAZARDOUS LEVELS...


LMZ521-522-541>543-020300-
/O.CAN.KGRB.SC.Y.0022.000000T0000Z-140402T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
859 PM CDT TUE APR 1 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WEST WINDS HAVE DIMINISHED TO BELOW HAZARDOUS LEVELS THIS EVENING.
ON LAKE MICHIGAN...EXPECT WAVES OF 2 TO 4 FT TO CONTINUE TO
SUBSIDE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 10:54 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Mar 30, 10:54 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1054 PM CDT SUN MAR 30 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 301 PM CDT SUN MAR 30 2014

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW SURFACE HIGH
PRESSURE EXTENDING FROM THE LOUISIANA COAST TO NORTHERN LAKE HURON
EARLY THIS AFTERNOON.  TEMPERATURES HAVE BEEN SLOW TO WARM SO FAR
TODAY WITH READINGS RANGING FROM THE UPPER 30S AT STURGEON BAY AND
MANITOWOC TO THE MIDDLE 50S AT WISCONSIN RAPIDS.  MID AND HIGH CLOUDS
CONTINUE TO STREAM ACROSS NORTHERN WISCONSIN AHEAD OF A SHORTWAVE
MOVING ACROSS THE ROCKIES.  NO SIGNS OF GULF MOISTURE ACROSS THE
PLAINS JUST YET DESPITE PREVAILING SOUTHERLY FLOW.  DEWPOINTS REMAIN
IN THE UPPER 30S INTO CENTRAL TEXAS.  THE MAIN FORECAST CONCERNS
INCLUDE TEMPS TONIGHT AND CHANCES OF PRECIP ON MONDAY.

TONIGHT...LOW PRESSURE WILL EMERGE INTO THE CENTRAL PLAINS WHILE A
SURFACE WARM FRONT WILL DEVELOP OVER CENTRAL OR SOUTHERN WISCONSIN.
AS HEIGHT FALLS OCCUR OVER THE PLAINS...RETURN FLOW AND 850MB THETAE
ADVECTION WILL BE RAMPING UP OVER THE WESTERN GREAT LAKES.  BUT THE AIR
ACROSS THE CENTRAL PLAINS IS SO DRY THAT PRECIP CHANCES REMAIN TOO
LOW TO INCLUDE IN THE FORECAST.  SHOULD SEE A GRADUAL INCREASE IN
MID AND HIGH CLOUDS HOWEVER.  WITH WINDS SHIFTING TO THE SOUTHEAST
NORTH OF THE WARM FRONT...SHOULD MAINTAIN DRY LOW LEVEL AIRMASS
ENOUGH TO LIMIT THE THREAT OF FREEZING DRIZZLE OR FOG.  TEMPS TO
FALL INTO THE UPPER 20S OVER NE WISCONSIN TO THE UPPER 30S SOUTH.

MONDAY...A STRONG SURFACE LOW WILL HEAD TOWARDS THE NORTHERN
MISSISSIPPI VALLEY BY LATE IN THE AFTERNOON.  MID AND HIGH CLOUDS
WILL BE THICKENING AND LOWERING OVER THE COURSE OF THE DAY...BUT DRY
AIR IN THE LOW LEVELS WILL BE HOLDING OFF PRECIP CHANCES FOR MUCH OF
THE DAY.  THINK PRECIP CHANCES WILL IMPROVE BY MID TO LATE AFTERNOON
ACROSS THE FORECAST AREA...BUT UNSURE HOW PRECIP WILL EVOLVE.  EVEN
THOUGH MODELS POINT TOWARDS BETTER CHANCES ACROSS NORTHERN
WISCONSIN...THINK INCREASING MOISTURE TRANSPORT ALOFT AND THE
ARRIVAL OF A 700MB THETAE AXIS/EDGE OF DRY SLOT COULD LEAD TO A
BROKEN BAND OF LIGHT SHOWERS AND SPRINKLES PUSHING ACROSS CENTRAL
AND NORTH-CENTRAL WISCONSIN MID TO LATE AFTERNOON.  MODIFIED POPS A
BIT TO REFLECT THIS SCENARIO...BUT STILL KEPT POPS MAINLY IN THE
CHANCE RANGE DUE TO CONCERNS OF DRY AIR IN THE LOW LEVELS.  WITH THE
WARM FRONT NOW EXPECTED TO STALL OVER CENTRAL WISCONSIN...TEMPS MAY
NOT BE THAT MUCH DIFFERENT THAN TODAY...PERHAPS A COUPLE DEGREES
WARMER.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 301 PM CDT SUN MAR 30 2014

THE SHORTWAVE TROUGH WILL EXIT THE NORTHERN GREAT
LAKES EARLY TUESDAY WITH COLDER AND DRIER AIR ARRIVING AT THE
SURFACE. THE RAIN WILL CHANGE TO SNOW SHOWERS WITH AN INCH OR SO
POSSIBLE IN THE NORTH. THEN A FLAT UPPER RIDGE ARRIVES WEDNESDAY
AND THURSDAY WITH COLD HIGH PRESSURE CENTERED TO OUR NORTH. SO DRY
AND SLIGHTLY COLDER THAN NORMAL FOR THIS TIME OF THE YEAR.

THE NEXT SYSTEM FOR THURSDAY NIGHT AND FRIDAY IS NOW OVER THE
CENTRAL PACIFIC SO WE WON/T HAVE TOO MUCH CONFIDENCE IN THE MODEL
SOLUTIONS FOR A FEW MORE DAYS. IT DOES LOOK INTERESTING WITH ARCTIC
HIGH PRESSURE TO THE NORTH AND EAST AND STRONG UPPER SYSTEM
APPROACHING FROM THE SOUTHWEST. THE ARCTIC HIGH WILL DELIVER LOW
LEVEL COLD DRY AIR SO SURFACE TEMPERATURES WILL LIKELY BE BELOW
FREEZING BUT ABOVE FREEZING AIR AROUND 850MB COULD MAKE FOR A MIXTURE
OF SNOW...SLEET OR FREEZING RAIN.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1042 PM CDT SUN MAR 30 2014

A WARM FRONT WILL STALL OVER CENTRAL WISCONSIN THROUGH MONDAY AS
LOW PRESSURE MOVES ACROSS THE CENTRAL PLAINS. AHEAD OF THE SFC
LOW...MID AND HIGH CLOUDS WILL STREAM ACROSS THE REGION. A LACK OF
DEEP SATURATION WILL PREVENT ANY PCPN FROM FORMING THROUGH MONDAY
MORNING. HOWEVER...AN UPPER LEVEL DISTURBANCE AND INCREASING LOW-
LEVEL JET WILL CAUSE SCATTERED SHOWERS TO DEVELOP DURING THE
AFTERNOON AND EVENING. ISOLD THUNDERSTORMS MAY ALSO OCCUR MONDAY
EVENING...ALTHOUGH PROBABILITIES ARE TOO LOW TO MENTION IN THE TAFS
AT THIS TIME. DESPITE THE POTENTIAL FOR PCPN...VFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH EARLY EVENING...WITH SOME MVFR CIGS
DEVELOPING IN NC/C WI AS AN OCCLUDED FRONT ARRIVES TOWARD MIDNIGHT.
MARGINAL LLWS IS POSSIBLE THROUGHOUT THE TAF PERIOD...BUT THE
GREATEST THREAT SHOULD OCCUR DURING THE LATE AFTERNOON AND EVENING
HOURS...WHEN SOUTH WINDS INCREASE TO 40-50 KTS JUST OFF THE SFC.

WILL NEED TO WATCH FOR ADVECTION FOG DEVELOPMENT AS BETTER LOW-
LEVEL MOISTURE OVERSPREADS THE DEEP SNOW COVER OVER NORTHERN WI
MONDAY AFTERNOON/EVENING. RIGHT NOW...ONLY PLANNING TO MENTION
LIGHT FOG IN THE TAFS.
&&

.HYDROLOGY...
ISSUED AT 301 PM CDT SUN MAR 30 2014

WARMER TEMPERATURES...MILDER WEATHER WILL PRODUCE MELTING SNOW AND
ICE AND RESULT IN AN INCREASED CHANCE OF LOCAL FLOODING EARLY
THIS WEEK. THE SNOW IS VERY DEEP IN THE NORTH AND SHOULD BE ABLE
TO ABSORB RAINFALL WITHOUT FULLY MELTING. HOWEVER...PLACES WITH
JUST A FEW INCHES LEFT ON THE GROUND MAY HAVE MOST OF THE SNOW
MELT...WHICH MAY CAUSE RIVERS AND STREAMS TO RISE. THERE IS ALSO A
CHANCE OF ICE JAMS AS RIVER ICE BREAKS UP. A HYDROLOGICAL OUTLOOK
IS IN EFFECT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......RDM
AVIATION.......KIECKBUSCH
HYDROLOGY......RDM
Hazardous weather outlook, Mar 30, 2:34 PM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT SUN MAR 30 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
234 PM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

LOW PRESSURE MOVING FROM THE CENTRAL PLAINS TO LAKE SUPERIOR WILL
BRING RAIN TO THE AREA MONDAY AFTERNOON AND MONDAY NIGHT. THE RAIN
WILL CHANGE TO LIGHT SNOW SHOWERS LATE MONDAY NIGHT AND TUESDAY.
UP TO AN INCH OF SNOW IS POSSIBLE OVER NORTH- CENTRAL WISCONSIN BY
THE TIME THE SNOW DIMINISHES TUESDAY AFTERNOON.

THE COMBINATION OF WARMER TEMPERATURES...MELTING SNOW AND RAIN WILL
LEAD TO INCREASED CHANCES OF ICE JAMS AND FLOODING ALONG SOME RIVERS
AND STREAMS EARLY THIS WEEK.

ANOTHER STORM SYSTEM IS FORECAST TO MOVE FROM THE CENTRAL PLAINS
TOWARDS THE GREAT LAKES LATER IN THE WEEK...BUT IT REMAIN TOO EARLY
TO DETERMINE THE AMOUNT AND TYPE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-311945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
234 PM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.